Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 95, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2015, 8:06 PM MDT for Sheridan County, Nebraska. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 8:06 PM MDT (02:06 UTC)
- Expired
- Jun 17, 2015, 8:45 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 162 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:18 PM MDT | HAIL 1 | 14 Nnw Rushville, NE | LOTS OF DIME SIZE HAIL WITH SOME QUARTERS. |
| Jun 17, 8:37 PM MDT | HAIL 1 | 8 Nnw Rushville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
767
WUUS53 KLBF 180206
SVRLBF
NEC161-180245-
/O.NEW.KLBF.SV.W.0095.150618T0206Z-150618T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM MDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 845 PM MDT
* AT 804 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF PINE RIDGE TO 18 MILES WEST OF
HAY SPRINGS...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAY SPRINGS...RUSHVILLE...CLINTON...METCALF STATE WILDLIFE
MANAGEMENT AREA...INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...MOUNT
MARIA...INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...WALGREN LAKE
STATE RECREATION AREA AND HIGHWAY 250 CROSSING THE NIOBRARA RIVER.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4297 10280 4292 10216 4237 10248 4241 10276
4243 10276 4244 10278 4278 10278 4278 10279
TIME...MOT...LOC 0206Z 276DEG 23KT 4289 10267 4262 10302
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR1 follow-up statement
065
WWUS53 KLBF 180229
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM MDT WED JUN 17 2015
NEC161-180245-
/O.CON.KLBF.SV.W.0095.000000T0000Z-150618T0245Z/
SHERIDAN NE-
829 PM MDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SHERIDAN COUNTY UNTIL 845 PM MDT...
AT 828 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF CLINTON TO 9 MILES SOUTHWEST OF
HAY SPRINGS...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAY SPRINGS...RUSHVILLE...CLINTON...INTERSECTION OF HIGHWAY 87 AND
ANTELOPE ROAD...WALGREN LAKE STATE RECREATION AREA AND HIGHWAY 250
CROSSING THE NIOBRARA RIVER.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4279 10279 4279 10273 4293 10258 4292 10216
4237 10248 4241 10276 4243 10276 4244 10278
4278 10278 4278 10279
TIME...MOT...LOC 0229Z 276DEG 23KT 4287 10247 4260 10282
HAIL...1.00IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:39 PM MDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 17, 2:39 PM MDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT WED JUN 17 2015 .SYNOPSIS... ISSUED AT 336 PM CDT WED JUN 17 2015 AT 20Z BROAD ZONAL FLOW WAS ESTABLISHED OVER MOST OF THE NORTHERN CONUS WITH SEVERAL EMBEDDED DIFFUSE SHORTWAVE TROUGHS NOTED ON WATER VAPOR IMAGERY. MAIN JET STREAK WAS POSITIONED JUST SOUTH OF THE US/CANADIAN BORDER ALONG THE NORTHERN TIER STATES. A LEE SIDE SURFACE LOW WAS NOTED OVER SOUTH CENTRAL WYOMING...WITH A STALLED FRONT EVIDENT ON SFC OBS AND SATELLITE STRETCHING FROM NORTHEAST COLORADO INTO NORTHWEST KANSAS...THEN NORTHEAST INTO EASTERN NEBRASKA. LATEST OBS INDICATE THE FRONT IS BEGINNING TO CREEP BACK NORTH AS A WARM FRONT...WHICH WILL SERVE A FOCAL POINT FOR POTENTIAL CONVECTION OVER THE CWA TONIGHT. NORTH OF THE FRONT A RELATIVELY HUMID AIRMASS WAS IN PLACE WITH TEMPERATURES NEAR TO JUST BELOW NORMAL IN THE MID 70S TO LOW 80S. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 336 PM CDT WED JUN 17 2015 ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING AS THE BOUNDARY LAYER CONTINUES TO DESTABILIZE WITH AFTERNOON HEATING. THE HRRR HAS ROUTINELY SHOWN SPORADIC CONVECTIVE INITIATION WHERE IT CAN RESOLVE REMNANT OUTFLOW BOUNDARIES DRAPED OVER THE AREA. HOWEVER...UPPER LEVEL SUPPORT IS RATHER WEAK AT THIS TIME SO AREAL COVERAGE WILL BE SPARSE AT BEST IF ANY CONVECTION CAN FIRE. BETTER CHANCE FOR STORMS WILL BE LATE THIS EVENING INTO THE OVERNIGHT HOURS AS A WEAK MID LEVEL SHORTWAVE MOVES OUT OF THE NORTHERN ROCKIES. STORMS WILL LIKELY DEVELOP IN HIGHER TERRAIN OF EASTERN WYOMING/MONTANA LATER THIS AFTERNOON AND EVENING...THEN DROP SOUTHEAST AS AN ORGANIZED CLUSTER OF STORMS ALONG THE CONVERGENT NOSE OF A STRENGTHENING LLJ. EXPECTING THE BEST CHANCE FOR THUNDERSTORMS TONIGHT TO RESIDE ALONG AND NORTH OF THE AFOREMENTIONED WARM FRONTAL BOUNDARY AS IT SLOWLY MOVES NORTH. THE POTENTIAL WILL BE THERE FOR A FEW OF THE STORMS TO REACH SEVERE LIMITS TONIGHT CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. LATEST RAP13 AND NAM12 SHOW 800MB COMPUTED LI/S OF -8C TO -10C...ALONG WITH STEEP MID-LEVEL LAPSE RATES AND 40-50 KTS OF DEEP LAYER SHEAR. STORMS WILL PUSH SOUTH AND EAST AS THE LLJ VEERS EAST OVERNIGHT. SOME MODELS LINGER CONVECTION IN THE AREA THROUGH 15Z THURSDAY...BUT THIS MAY BE A LITTLE SLOW. LOWERED POPS TO JUST SLIGHT CHANCE FOR LATE THURSDAY MORNING AND AFTERNOON WITH A LULL EXPECTED IN CONVECTIVE ACTIVITY OVER THE CWA AS THE ATMOSPHERE RECOVERS. STRONG DAYTIME HEATING IN A HUMID AIRMASS WILL PROMOTE STRONG DESTABILIZATION AND THE POTENTIAL FOR THUNDERSTORM REDEVELOPMENT LATE IN THE DAY. HOWEVER AT THIS TIME AREAL COVERAGE LOOKS TO BE ISOLATED WITH WEAK UPPER LEVEL HEIGHT RISES AND THE LACK OF A WELL DEFINED FOCAL POINT FOR MOISTURE CONVERGENCE. MODELS SHOW THE BETTER ENVIRONMENT FOR SEVERE STORMS NORTH AND WEST OF CWA UNDERNEATH FASTER WESTERLY FLOW ALOFT AND CLOSER TO A SFC LOW IN NORTHERN WYOMING. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 336 PM CDT WED JUN 17 2015 LINGERING SLIGHT CHANCE FOR THUNDERSTORMS EARLY THURSDAY NIGHT AS WARM FRONT LIFTS NORTH ACROSS THE AREA. MOISTURE CONTINUES TO BE PLENTIFUL WITH PWATS ABOVE 1.25 INCHES WITH SOME MODELS SHOWING POCKETS ABOVE 1.50 INCHES. MAIN CONCERN WILL BE THE UPPER LEVEL SUPPORT IS LIMITED. BY FRIDAY THE WARM FRONT WILL NORTH INTO S DAKOTA WITH THE UPPER LEVEL RIDGE EXPANDING OVER THE CWA. RIDGE RIDING SHORT WAVE WILL FAVOR STORMS IN THE DAKOTAS WHICH MAY CLIP NORTHERN NEB...BUT CONFIDENCE IS NOT VERY HIGH AT THIS TIME. CONFIDENCE IS HIGH TEMPS WILL BE CLIMBING. MORE SUMMER LIKE TEMPS EXPECTED WITH UPPER 80S TO LOWER 90S ANTICIPATED. ALSO WILL BE A MUGGY DAY AS DEW POINTS LIKELY TO BE IN THE 60S. FRIDAY NIGHT INTO SATURDAY A WEAK COLD FRONT WILL PUSH ACROSS THE AREA. CAP IS FAIRLY STRONG AND BEST CHANCE FOR STORMS WILL BE ALONG AND NORTH OF THE NEB/S DAKOTA BORDER. BY SAT NIGHT THE FRONT STALLS TO THE SOUTH OVER KS WHILE A SHORT WAVE MOVES FROM THE CENTRAL ROCKIES ACROSS THE HIGH PLAINS. WILL HAVE TO MONITOR THE CAP AS THE GFS IS STRONGER AND LIMITS PRECIP TO THE HIGHER TERRAIN...WHILE THE ECMWF IS COOLER AND STORMS SPREAD FURTHER SOUTH AND EAST. AFTER A COOL DOWN FOR THE WEEKEND. THE STALLED FRONT LIFTS BACK NORTH AS A WARM FRONT AS UPPER LEVEL RIDGE QUICKLY REBUILDS ACROSS THE AREA AND TEMPS CLIMB BACK TO THE UPPER 80S AND LOWER TO MID 90S. RIDGE RIDING WAVES LOOK TO KEEP MAJORITY OF THE ACTIVITY NORTH OF THE CWA...HOWEVER CAN NOT RULE OUT A STRAY STORM OR TWO DEVELOPING ACROSS THE HIGHER TERRAIN AND MOVING ONTO THE HIGH PLAINS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1242 PM CDT WED JUN 17 2015 PRIMARY FORECAST CONCERN FOR THE 18Z TAF ISSUANCE IS THUNDERSTORM CHANCES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. HAVE INCLUDED PROB30 GROUP FOR TS ACTIVITY AT BOTH KLBF AND KVTN TO HIGHLIGHT THE POTENTIAL. AT THIS POINT FORECAST CONFIDENCE IS HIGHER ACROSS NORTHERN NEBRASKA WHERE LATEST MODEL GUIDANCE HAS BEGUN TO CONSISTENTLY SHOW AN AREA OF SHOWERS AND THUNDERSTORMS TRACKING SOUTHEAST LATE THIS EVENING AND INTO THE EARLY OVERNIGHT. OTHERWISE...VFR CONDITIONS WILL LIKELY PREVAIL THROUGH THE NEXT 24 HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN SHORT TERM...MARTIN LONG TERM...MASEK AVIATION...MARTIN
Hazardous weather outlook, Jun 17, 2:38 PM MDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT WED JUN 17 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-182045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT WED JUN 17 2015 /238 PM MDT WED JUN 17 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...GENERALLY ALONG AND WEST OF A LINE FROM VALENTINE TO NORTH PLATTE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM REDEVELOPMENT IS POSSIBLE THURSDAY EVENING OVER WESTERN AND NORTH CENTRAL NEBRASKA. A FEW STRONG STORMS WITH SMALL HAIL ARE POSSIBLE...HOWEVER THE OVERALL SEVERE THREAT LOOKS LOW AT THIS TIME. MORE THUNDERSTORMS ARE EXPECTED LATE SATURDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER THE POTENTIAL WILL EXIST FOR LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
In the hours before
Local storm report, Jun 17, 7:20 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 4 SE BIG SPRINGS 41.02N 102.02W
06/16/2015 KEITH NE PUBLIC
DELAYED REPORT FROM TUESDAY, JUNE 16TH 2015 RECEIVED VIA
SOCIAL MEDIA. NUMEROUS EMPTY PIVOTS FLIPPED OVER 4 TO 5
MILES SOUTHEAST OF BIG SPRINGS. ESTIMATED WINDS IN THE
VICINITY OF THESE PIVOTS OF 70 MPH.
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:45 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 28 min |
| Jun 18, 12:16 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 59 min |
| Jun 18, 12:59 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 18, 1:14 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Jun 18, 1:43 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jun 18, 1:59 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 31 min |
| Jun 18, 5:10 PM MDT | Areal Flood Advisory | LBF | Hayes, Lincoln, Perkins | 24 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.